A Discrete-Time Formulation of Nonlinear Distributed-Parameter Port-Hamiltonian Systems
Authors
Abstract
This letter introduces a new framework of nonlinear, discrete-time, boundary control systems (BCSs) in the port-Hamiltonian form. The contribution is twofold. We start with a discrete-time approximation of a nonlinear port-Hamiltonian BCS, i.e., a dynamical system modelled by a nonlinear partial differential equation with boundary actuation and sensing. The most important feature is that the discretisation is performed in time only so that the “distributed nature” of the state is preserved. By approximating the gradient of the Hamiltonian density with its discrete gradient, the obtained sampled dynamics inherit the passivity of the original one. Besides, we prove that, under mild conditions, it is well-posed, i.e., the “next” state always exists. The second contribution deals with control design. More precisely, we have determined sufficient conditions for the plant dynamics and a static output feedback gain to make the closed-loop system asymptotically stable.
Citation
- Journal: IEEE Control Systems Letters
- Year: 2024
- Volume: 8
- Issue:
- Pages: 802–807
- Publisher: Institute of Electrical and Electronics Engineers (IEEE)
- DOI: 10.1109/lcsys.2024.3404769
BibTeX
@article{Macchelli_2024,
title={{A Discrete-Time Formulation of Nonlinear Distributed-Parameter Port-Hamiltonian Systems}},
volume={8},
ISSN={2475-1456},
DOI={10.1109/lcsys.2024.3404769},
journal={IEEE Control Systems Letters},
publisher={Institute of Electrical and Electronics Engineers (IEEE)},
author={Macchelli, Alessandro},
year={2024},
pages={802--807}
}
References
- Fattorini, H. O. Boundary Control Systems. SIAM Journal on Control vol. 6 349–385 (1968) – 10.1137/0306025
- Curtain, R. F. & Zwart, H. An Introduction to Infinite-Dimensional Linear Systems Theory. Texts in Applied Mathematics (Springer New York, 1995). doi:10.1007/978-1-4612-4224-6 – 10.1007/978-1-4612-4224-6
- Le Gorrec, Y., Zwart, H. & Maschke, B. Dirac structures and Boundary Control Systems associated with Skew-Symmetric Differential Operators. SIAM Journal on Control and Optimization vol. 44 1864–1892 (2005) – 10.1137/040611677
- Jacob, B. & Zwart, H. J. Linear Port-Hamiltonian Systems on Infinite-Dimensional Spaces. (Springer Basel, 2012). doi:10.1007/978-3-0348-0399-1 – 10.1007/978-3-0348-0399-1
- Augner, B. & Jacob, B. Stability and stabilization of infinite-dimensional linear port-Hamiltonian systems. Evolution Equations & Control Theory vol. 3 207–229 (2014) – 10.3934/eect.2014.3.207
- Ramirez, H., Le Gorrec, Y., Macchelli, A. & Zwart, H. Exponential Stabilization of Boundary Controlled Port-Hamiltonian Systems With Dynamic Feedback. IEEE Transactions on Automatic Control vol. 59 2849–2855 (2014) – 10.1109/tac.2014.2315754
- Macchelli, A., Le Gorrec, Y., Ramirez, H. & Zwart, H. On the Synthesis of Boundary Control Laws for Distributed Port-Hamiltonian Systems. IEEE Transactions on Automatic Control vol. 62 1700–1713 (2017) – 10.1109/tac.2016.2595263
- Macchelli, A. & Califano, F. Dissipativity-based boundary control of linear distributed port-Hamiltonian systems. Automatica vol. 95 54–62 (2018) – 10.1016/j.automatica.2018.05.029
- Macchelli, A., Le Gorrec, Y. & Ramirez, H. Exponential Stabilization of Port-Hamiltonian Boundary Control Systems via Energy Shaping. IEEE Transactions on Automatic Control vol. 65 4440–4447 (2020) – 10.1109/tac.2020.3004798
- Mora, L. A. & Morris, K. Exponential Decay Rate of port-Hamiltonian Systems with one side Boundary Damping. IFAC-PapersOnLine vol. 55 400–405 (2022) – 10.1016/j.ifacol.2022.11.086
- Ramirez, H., Zwart, H. & Le Gorrec, Y. Stabilization of infinite dimensional port-Hamiltonian systems by nonlinear dynamic boundary control. Automatica vol. 85 61–69 (2017) – 10.1016/j.automatica.2017.07.045
- Macchelli, A., Wu, Y. & Gorrec, Y. L. Port-Hamiltonian Control Design for an IPMC Actuated Highly Flexible Endoscope. 2023 62nd IEEE Conference on Decision and Control (CDC) 1955–1960 (2023) doi:10.1109/cdc49753.2023.10383805 – 10.1109/cdc49753.2023.10383805
- Kotyczka, P. & Lefèvre, L. Discrete-time port-Hamiltonian systems: A definition based on symplectic integration. Systems & Control Letters vol. 133 104530 (2019) – 10.1016/j.sysconle.2019.104530
- Moreschini, A., Mattioni, M., Monaco, S. & Normand-Cyrot, D. Stabilization of Discrete Port-Hamiltonian Dynamics via Interconnection and Damping Assignment. IEEE Control Systems Letters vol. 5 103–108 (2021) – 10.1109/lcsys.2020.3000705
- Macchelli, A. Trajectory Tracking for Discrete-Time Port-Hamiltonian Systems. IEEE Control Systems Letters vol. 6 3146–3151 (2022) – 10.1109/lcsys.2022.3182845
- Macchelli, A. Control Design for a Class of Discrete-Time Port-Hamiltonian Systems. IEEE Transactions on Automatic Control vol. 68 8224–8231 (2023) – 10.1109/tac.2023.3292180
- Macchelli, A. Distributed-Parameter Port-Hamiltonian Systems in Discrete-Time. 2023 62nd IEEE Conference on Decision and Control (CDC) 2931–2936 (2023) doi:10.1109/cdc49753.2023.10383674 – 10.1109/cdc49753.2023.10383674
- Balas, M. J. The structure of discrete-time finite-dimensional control of distributed parameter systems. Journal of Mathematical Analysis and Applications vol. 102 519–538 (1984) – 10.1016/0022-247x(84)90190-2
- Halanay, A. & Ionescu, V. Time-Varying Discrete Linear Systems. (Birkhäuser Basel, 1994). doi:10.1007/978-3-0348-8499-0 – 10.1007/978-3-0348-8499-0
- Cardoso-Ribeiro, F. L., Matignon, D. & Lefèvre, L. Dissipative Shallow Water Equations: a port-Hamiltonian formulation. IFAC-PapersOnLine vol. 54 167–172 (2021) – 10.1016/j.ifacol.2021.11.073
- Macchelli, A., Melchiorri, C. & Stramigioli, S. Port-Based Modeling of a Flexible Link. IEEE Transactions on Robotics vol. 23 650–660 (2007) – 10.1109/tro.2007.898990
- Gonzalez, O. Time integration and discrete Hamiltonian systems. Journal of Nonlinear Science vol. 6 449–467 (1996) – 10.1007/bf02440162
- Aoues, S., Di Loreto, M., Eberard, D. & Marquis-Favre, W. Hamiltonian systems discrete-time approximation: Losslessness, passivity and composability. Systems & Control Letters vol. 110 9–14 (2017) – 10.1016/j.sysconle.2017.10.003
- Moreschini, A., Mattioni, M., Monaco, S. & Normand-Cyrot, D. Discrete port-controlled Hamiltonian dynamics and average passivation. 2019 IEEE 58th Conference on Decision and Control (CDC) 1430–1435 (2019) doi:10.1109/cdc40024.2019.9029809 – 10.1109/cdc40024.2019.9029809
- Putting energy back in control. IEEE Control Systems vol. 21 18–33 (2001) – 10.1109/37.915398
- Villegas, J. A., Zwart, H., Le Gorrec, Y. & Maschke, B. Exponential Stability of a Class of Boundary Control Systems. IEEE Transactions on Automatic Control vol. 54 142–147 (2009) – 10.1109/tac.2008.2007176
- Harten, A., Lax, P. D. & Leer, B. van. On Upstream Differencing and Godunov-Type Schemes for Hyperbolic Conservation Laws. SIAM Review vol. 25 35–61 (1983) – 10.1137/1025002
- Macchelli, A. On the Synthesis of Discrete-time Energy-based Regulators for Port-Hamiltonian Systems. IFAC-PapersOnLine vol. 56 2889–2894 (2023) – 10.1016/j.ifacol.2023.10.1407
- Moreschini. Proc. 22nd IFAC World Congr.
- Kellogg, R. B. Uniqueness in the Schauder fixed point theorem. Proceedings of the American Mathematical Society vol. 60 207–207 (1976) – 10.1090/s0002-9939-1976-0423137-6
- Mardanov, M. J., Sharifov, Y. A., Aliyev, H. & Sardarova, R. A. Existence and Uniqueness of Solutions for the First Order Non-linear Differential Equations with Multi-point Boundary Conditions. European Journal of Pure and Applied Mathematics vol. 13 414–426 (2020) – 10.29020/nybg.ejpam.v13i3.3698
- Komornik. Exact Controllability and Stabilization: The Multiplier Method (1994)
- Proc. 22nd IFAC World Congr.
- Proc. IEEE 62nd Annu. Conf. Decision Control (CDC)